zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Optimal harvesting for nonlinear size-structured population dynamics. (English) Zbl 1133.92027
Summary: A harvesting problem is considered for a size structured population model with separable mortality rate and nonlinear fertility rate. We transform the model to a system of equations and show the existence of a unique solution. We also establish the existence of an optimal harvesting rate which maximizes the total harvest in a given time interval.

49N90Applications of optimal control and differential games
91B76Environmental economics (natural resource models, harvesting, pollution, etc.)
45J05Integro-ordinary differential equations
Full Text: DOI
[1] Ainseba, B.; Iannelli, M.: Exact controllability of a nonlinear population-dynamics problem, Differential integral equations 16, 1369-1384 (2003) · Zbl 1074.93010
[2] Anita, S.: Optimal harvesting for a nonlinear age-dependent population dynamics, J. math. Anal. appl. 226, 6-22 (1998) · Zbl 0980.92027 · doi:10.1006/jmaa.1998.6064
[3] Anita, S.; Iannelli, M.; Kim, M. -Y.; Park, E. -J.: Optimal harvesting for periodic age-dependent population dynamics, SIAM J. Appl. math. 58, 1648-1666 (1998) · Zbl 0935.92030 · doi:10.1137/S0036139996301180
[4] Barbu, V.; Iannelli, M.: Optimal control of population dynamics, J. optim. Theory appl. 102, 1-14 (1999) · Zbl 0984.92022 · doi:10.1023/A:1021865709529
[5] Barbu, V.; Iannelli, M.; Martcheva, M.: On the controllability of the Lotka -- makendrick model of population dynamics, J. math. Anal. appl. 253, 142-165 (2001) · Zbl 0961.92024 · doi:10.1006/jmaa.2000.7075
[6] Busenberg, S.; Iannelli, M.: Separable models in age-dependent population dynamics, J. math. Biol. 22, 145-173 (1985) · Zbl 0574.92025 · doi:10.1007/BF00276489
[7] Gurtin, M. E.; Murphy, L. F.: On the optimal harvesting of persistent age-structured populations, J. math. Biol. 13, 131-148 (1981) · Zbl 0466.92021 · doi:10.1007/BF00275209
[8] Kato, N.: Positive global solutions for a general model of size-dependent population dynamics, Abstr. appl. Anal. 5, 191-206 (2000) · Zbl 1012.92035 · doi:10.1155/S108533750000035X
[9] Kato, N.: Linear size-structured population models and optimal harvesting problems, Int. J. Ecol. dev. 06, No. 5, 6-19 (2006)
[10] Kato, N.; Torikata, H.: Local existence for a general model of size-dependent population dynamics, Abstr. appl. Anal. 2, 207-226 (1997) · Zbl 0931.92024 · doi:10.1155/S1085337597000353 · http://www.hindawi.com/journals/aaa/volume-2/issue-3-4.html
[11] Murphy, L. F.; Smith, S. J.: Optimal harvesting of an age-structured population, J. math. Biol. 29, 77-90 (1990) · Zbl 0737.92025 · doi:10.1007/BF00173910
[12] Webb, G. F.: Theory of nonlinear age-dependent population dynamics, (1985) · Zbl 0555.92014